# SDR BQVD2018081300001

- Difficulty date: August 9, 2018
- Submitted: August 13, 2018
- Operation: General aviation
- Filed by: Richmor Aviation Inc, repair station BQVD582C
- Aircraft: N4839T
- Make and model: Cessna T182T
- Aircraft serial: T18209026
- Aircraft time: 905 hours
- System (JASC): 2800 · Aircraft Fuel System
- Part: Flex Hose
- Part number: R221239
- Condition: Disintegrated
- Location: Zone 400
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

ON RAMP, AFTER FLIGHT, PILOT NOTICED A PUDDLE OF FUEL UNDER THE ENGINE COWL. FOUND THE ENGINE DRIVEN FUEL PUMP SEAL WAS LEAKING.  THE LEAKING FUEL PUMP PROBLEM WAS COMPOUNDING WITH ANOTHER SERIOUS PROBLEM. MAINTENANCE DISCOVERED THE DRAIN HOSE MATERIAL IS NOT FUEL COMPATIBLE. THE HOSE HAD SWELLED, PARTIALLY DISINTEGRATED AND ALLOWED FUEL UNDER SOME PRESSURE TO SPRAY INTO THE ENGINE COMPARTMENT INSTEAD OF EXITING OUTSIDE OF THE ENGINE COWL. SIGNS WERE VISIBLE OF THE SPREAD OF FUEL WITHIN THE ENGINE COMPARTMENT INCLUDING ONTO THE EXHAUST MANIFOLD. THE TURBO CHARGER AND WASTE GATE ARE ALSO LOCATED VERY CLOSE TO THIS HOSE. THERE WAS POTENTIAL FOR IGNITION BEING A HEAT SOURCE WAS PRESENT.
